Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 400, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 17, 2005, 6:25 PM CDT for Lincoln County, Nebraska. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2005, 6:25 PM CDT (23:25 UTC)
- Expired
- Aug 17, 2005, 7:15 PM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 97 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 6:40 PM CDT | TSTM WND GST 60 | 4 S Maxwell, NE | |
| Aug 17, 6:40 PM CDT | HAIL 0.75 | 4 Sse Maxwell, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 172325 SVRLBF NEC111-180015- /O.NEW.KLBF.SV.W.0400.050817T2325Z-050818T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 625 PM CDT WED AUG 17 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 715 PM CDT * AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF MAXWELL...OR ABOUT 9 MILES SOUTHEAST OF NORTH PLATTE...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAXWELL BY 630 PM CDT BRADY BY 645 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4117 10087 4092 10082 4086 10023 4133 10024 $$ CDC
3 follow-up statements
000 WWUS53 KLBF 172347 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 647 PM CDT WED AUG 17 2005 NEC111-180015- /O.CON.KLBF.SV.W.0400.000000T0000Z-050818T0015Z/ LINCOLN NE- 647 PM CDT WED AUG 17 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR CENTRAL LINCOLN COUNTY... AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF BRADY...OR ABOUT 17 MILES WEST OF GOTHENBURG...MOVING EAST AT 25 MPH. PENNY SIZE HAIL AND 60 MPH HAVE BEEN REPORTED WITH THIS STORM. THE SEVERE THUNDERSTORM WILL BE NEAR... BRADY NOW THROUGH 700 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4117 10087 4092 10082 4086 10023 4133 10024 $$ CDC
000 WWUS53 KLBF 172355 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 654 PM CDT WED AUG 17 2005 NEC111-180015- /O.CON.KLBF.SV.W.0400.000000T0000Z-050818T0015Z/ LINCOLN NE- 654 PM CDT WED AUG 17 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR EAST CENTRAL LINCOLN COUNTY... AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRADY...OR ABOUT 12 MILES WEST OF GOTHENBURG...MOVING EAST AT 35 MPH. PENNY SIZE HAIL AND 60 MPH WINDS WERE REPORTED NEAR MAXWELL WITH THIS STORM. THE SEVERE THUNDERSTORM WILL BE NEAR... BRADY NOW THROUGH 705 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4125 10051 4089 10050 4086 10023 4133 10024 $$ CDC
000 WWUS53 KLBF 180015 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 713 PM CDT WED AUG 17 2005 NEC111-180023- /O.EXP.KLBF.SV.W.0400.000000T0000Z-050818T0015Z/ LINCOLN NE- 713 PM CDT WED AUG 17 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY EXPIRES AT 715 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN LINCOLN COUNTY. THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE LATER THIS EVENING. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4125 10051 4089 10050 4086 10023 4133 10024 $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:30 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Aug 17, 2:30 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT WED AUG 17 2005
.NEAR TERM...
THIS EVENING AND TONIGHT, THUNDERSTORM INITIATION IS MOST LIKELY
IN THE MOISTURE GRADIENT WHERE THE CUMULUS IS ALREADY DEVELOPING.
RUNNING A MODIFIED SOUNDING FROM THE 18Z LBF RAOB GENERATES
CONVECTIVE POTENTIAL ENERGY AT OR ABOVE 2000J/KG. FROM THIS, THE
POTENTIAL FOR LARGE HAIL AND POSSIBLY DAMAGING WIND IS POSSIBLE.
SO, I WILL INCLUDE A MENTION OF SEVERE THUNDERSTORMS AT LEAST UNTIL
MIDNIGHT FOR ALL BUT THE PANHANDLE. STORMS SHOULD END BY EARLY
THURSDAY AS THE SURFACE TROUGH MAKES ITS WAY INTO WESTERN NEBRASKA.
RETURN FLOW IS RE-ESTABLISHED BY EARLY FRIDAY, AND THE LOW LEVEL
THETA-E RIDGE DEVELOPS AGAIN IN NORTH CENTRAL THROUGH SOUTHEAST
NEBRASKA. CONVERGENCE ALONG AN INCOMING CANADIAN FRONT WILL GENERATE
THE LIFT NEEDED FOR THUNDERSTORMS TO DEVELOP. AS A RESULT, THERE IS
A POSSIBILITY OF THUNDERSTORMS IN THE NORTH DURING THE MORNING,
SPREADING ACROSS THE AREA DURING THE AFTERNOON AND ENDING IN THE
NORTH BY LATE FRIDAY EVENING.
&&
.EXTENDED...
FOR THE SUNDAY THROUGH WEDNESDAY TIME PERIOD, THE UPPER RIDGE
BUILDING IN THE WEST SHOULD KEEP THE PATTERN FAIRLY QUIET THROUGH
THE WEEKEND. BY LATE MONDAY, THOUGH, RETURN FLOW FROM THE TEXAS GULF
COAST WILL CAUSE THE LOW LEVEL THETA-E RIDGE TO BUILD IN WESTERN
NEBRASKA, SETTING THE SITUATION UP FOR A BOUT WITH THUNDERSTORMS
WHEN ANOTHER SYSTEM COMES ACROSS TUESDAY AND/OR WEDNESDAY. SOME
UNCERTAINTY STILL PREVAILS IN THE MEDIUM RANGE SIMULATIONS, SO WE
WILL NOT GO TOO HEAVY ON THE PRECIPITATION PROBABILITY, HOLDING TO
15 TO 25 PERCENT FOR THE TIME BEING.
TEMPERATURES WILL WARM SLOWLY THROUGH THE PERIOD WITH MID 80S TO
LOWER 90S SUNDAY THROUGH WEDNESDAY.
&&
.SYNOPSIS...
ANALYSIS OF THE 18Z MSL CHART SHOWED CONVERGENCE ALONG A SURFACE
BOUNDARY ACROSS THE EASTERN NEBRASKA PANHANDLE. SURFACE DEWPOINTS TO
THE EAST OF THE BOUNDARY WERE 60-65F. PRECIPITABLE WATER IN THE
DERIVED PRODUCT IMAGERY INDICATED A FAIRLY SHARP MOISTURE GRADIENT
FROM 20MM IN THE EASTERN PANHANDLE TO 40MM IN THE CENTRAL AND NORTH
CENTRAL COUNTIES. THE VISIBLE GOES IMAGERY SHOWED A LINE OF CUMULUS
DEVELOPING IN THE MOISTURE GRADIENT FROM JUST WEST OF VALENTINE TO
JUST WEST OF OGALLALA.
&&
LBF WATCHES/WARNINGS/ADVISORIES...NONE
&&
SPRINGERHazardous weather outlook, Aug 17, 3:43 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CDT WED AUG 17 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-182045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 343 PM CDT WED AUG 17 2005 /243 PM MDT WED AUG 17 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGH MIDNIGHT CDT...GENERALLY IN AREAS EAST OF LINE FROM VALENTINE IN CHERRY COUNTY...TO IMPERIAL IN CHASE COUNTY. HOWEVER THE GREATEST THREAT WILL EXTEND ACROSS NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY THROUGH SATURDAY AS AN AREA OF LOW PRESSURE MOVES SLOWLY THROUGH THE PLAINS STATES. THUNDERSTORMS THAT MAY FORM ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS AT THIS TIME...BUT WITH THE POTENTIAL FOR HEAVY RAINFALL TO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT IN AREAS EAST OF HIGHWAY 83. ALTHOUGH MORE ISOLATED SEVERE STORMS MAY OCCUR INTO PORTIONS OF SOUTHWEST NEBRASKA WITH SPOTTER ACTIVATION POSSIBLE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KECK
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.